MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GENERAL MIS SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GENERAL MIS SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 18 march 2019: general mis sphere instrument set ref 11.01002, lot 187431: (b)(4) items manufactured and released on 12-sep-2018.Expiration date: 2023-09-24.To date, (b)(4) items of the same lot have been already sold without any similar reported event.No anomalies found related to the semifinished component mat25448, (b)(4) pieces manufactured; another similar event on this mat lot.Preliminary investigation performed by the r&d project manager: the breakage of the lateral impactor/extractor tooth may have been caused due to excessive tightening force during instrument assembling with trial femoral component.In this situation the resistant section is subjected to excessive forces with the risk of breakage during impactions (in this case for remove the trial from the bone).A second hypothesis of rupture could be that the instrument was used to completely impact the femoral trial component damaging the impactor extractor teeth; the subsequent use in extraction could have caused the final breakage of one of the teeth.
 
Event or Problem Description
During primary knee surgery and while attempting to remove the femoral trial, the efficiency femoral extractor broke and a fragment fell into the patient.A second efficiency femoral extractor was used to remove the femoral trial and the surgeon was able to recover the broken fragment that had fallen into the patient.There was no delay in the case and the surgery was completed successfully.

Brand Name
GENERAL MIS SPHERE INSTRUMENT SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8436665
Report Number3005180920-2019-00163
Device Sequence Number3057555
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Catalogue Number11.01002
Device Lot Number187431
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;